Levothyroxine Dose

Is it possible to be over medicated and to feel more tired? My Levo was upped from 75 to 100 at my request 6 weeks ago, due to still having aches and stiff legs. That seemed to get worse for a few weeks but feels slightly better now, but I'm feeling more tired than ever since my legs improved. I'm waiting for my blood results but before the rise they were

freeT4 17.6 (9-26)

freeT3 3.9 (2.8-7.1)

TSH 0.95.

D3 79 (>50)

Is it possible I'm now on too much Levo ?

17 Replies

  • I very much doubt you're over-medicated with that FT3. It's not even mid-range. Perhaps it's just because that, now your legs no-longer hurt, you're moving more than you realise, and slightly over-doing things.

  • I'm definitely not overdoing things,I've been very lazy the last few weeks as I'm on school holidays 😂

  • It is possible but your results suggested you were a little undertreated. Wait and see your latest results. Muscular stiffness can come from low magnesium. There's no useful magnesium test so just try supplementing with magnesium citrate for a few months.

  • I recently started taking magnesium citrate, but someone posted that citrate wasn't a good magnesium to take, so I stopped a couple of days ago. I'm waiting for an order of magnesium oil to be delivered.😐

  • Citrate is a good form, it is well absorbed in normal doses.

  • Diyena, I can't imagine why anybody would say that - unless it gave them the runs! Have a look here, it tells you about all the different forms of magnesium :


  • I was shown a picture with the different sorts on. Can I upload a photo here to this conversation?

  • No, you can't. You'd have to start a new thread to post a photo.

  • Ok I'll add it in a new post, can you tell me your thoughts please?

  • ok :)

  • Blimey, so many types. How to pick which one's best!

  • Well, it depends what you want it to do. Do you want it to relax you, put you to sleep, give you a good clear-out! Or, on the other hand, give you energy, or support your heart. You have to read the description of each one to decide.

  • I definitely don't need relaxing or clearing out 😂

  • lol

  • I've been taking 300mg magnesium citrate every night for ages. I do well with it. It makes me just a little bit sleepy which is why I take it at night.

  • It could be the magnesium that's making you tired. It definitely does that to me! I've started taking it about 8pm and I'm pleasantly sleepy by bedtime and am sleeping like a log.

  • Contrary to what others have written, YES, you can be overmedicated and experience fatigue. I know because I just went through this.

    I had gone thru months of slowly increasing my Levo dosage with the expectation that a some point, I would experience hyper symptoms. When I got to 125 mcg I started to get VERY fatigued. It was awful!

    Consulted with my endo and he said I was most likely over medicated. I had gone passed my optimal dosage and to cut back.

    Well he was RIGHT. I reduced dosage and for the last three weeks I have been feeling much better - so much so that I've started working out again.

    Another thing to consider is the brand of Levo. I can only take one called Tirosint. It has very few filler ingredients. I was on Unithroid for a long time and as I would increase dosage I would get all sorts of strange symptoms. Back on Tirosint and doing really well.

    I'm in the States.

You may also like...